Kentucky, 2006Damaging Wind in Kentucky, March 9, 2006
March 9, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 9, 3:00 PM CST, 5 hours 56 minutes earlier.
Area forecast discussion, Mar 9, 3:00 PM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CST THU MAR 9 2006
.DISCUSSION...
BIGGEST CHALLENGES WITH THIS PACKAGE ARE WITH CONCERNS FOR MORE
FLOODING RAINS AND SEVERE WEATHER OVER THE WEEKEND AND INTO
MONDAY.
STILL LOOKS AS THOUGH FRIDAY WILL BE A DRY DAY. HOWEVER..RESPITE
COULD BE QUITE BRIEF AS ANOTHER WARM FRONT SHOULD DEVELOP SOUTH OF
THE REGION FRIDAY EVENING...AND THEN MOVES RAPIDLY NORTH ACROSS THE
AREA LATE FRIDAY NIGHT AND SAT MORNING. THIS FEATURE IN CONJUNCTION
WITH SOUTHERLY H85 JET NOSING ACROSS IT COULD LEAD TO A RAPID
REDEVELOPMENT OF SHOWERS AND ISOLATED STORMS LATE FRIDAY NIGHT/SAT
MORNING. DO NOT THINKS THIS WILL BE AN OVERWHELMING EVENT AT THIS
TIME...WITH MOST QPF AMOUNTS EXPECTED TO BE 1/4 TO 1/2 INCH...MAINLY
ALONG/EAST OF THE WABASH AND OHIO RVR VALLEYS.
THEN...ANOTHER SURFACE FRONT SHOULD APPROACH FROM THE WEST SATURDAY
NIGHT AND PRODUCE ANOTHER ROUND OF POTENTIALLY HEAVY RAINS AND
SCATTERED THUNDERSTORMS. QUITE STRONG WIND FLOW ALOFT AND GFS
FORECAST LIS IN THE -2 TO -4 CATEGORY LATE SAT/SAT NIGHT COULD LEAD
TO ANOTHER ROUND OF SEVERE STORMS TO GO ALONG WITH THE HEAVY RAIN
POTENTIAL. DIFFICULT TO PINPOINT THE AXIS OF THE HEAVY RAINS...BUT
RIGHT NOW THE BEST GUESS AS OF NOW WOULD BE THE NW HALF OF THE
FORECAST AREA SAT EVENING/NIGHT...AND THE SE HALF SUN MORNING.
IF THAT WERE NOT ENOUGH...THE MAIN UPPER LOW TO OUR WEST WILL
FINALLY BEGIN TO MOVE EAST SUNDAY NIGHT INTO MONDAY. THIS WILL SPAWN
ANOTHER STRONG SURFACE LOW OUT TO OUR WEST IN THE PLAINS SUNDAY
AFTERNOON. THIS POTENT UPPER LOW AND ASSOCIATED SFC LOW WILL TRACK
NE INTO THE UPPER MIDWEST/IA REGION BY MON MORNING. THIS
SCENARIO...COMBINED WITH LOADS OF LOW LEVEL MOISTURE STREAMING NORTH
FROM THE GULF OF MEXICO...GFS FORECAST LIS 0 TO -4 AND VERY STRONG
WIND FIELDS WILL RESULT IN ANOTHER CHC OF HEAVY RAINS AND SVR STORMS
LATER SUNDAY INTO EARLY MONDAY.
ALREADY HAVE RECEIVED NUMEROUS REPORTS OF RAINFALL AMOUNTS DURING
THE PAST 24 HRS OF 3 TO 6 INCHES...ESP ALONG AND NW OF THE OHIO RVR.
MANY SMALL RIVERS ACROSS THE REGION ARE NOW FORECAST TO REACH FLOOD
STAGE...WITHOUT ADDITIONAL RAINFALL. THUS...THE HEAVY RAIN POTENTIAL
OVER THE WEEKEND INTO MONDAY WILL NEED TO BE MONITORED CLOSELY. IT
IS CONCEIVABLE WITH THIS PATTERN SET UP THAT ANOTHER 2-4 INCHES MAY
FALL IN SOME LOCATIONS... WITH LOCALLY HIGHER AMOUNTS. AT THE VERY
LEAST...THIS WOULD AGGRAVATE ANY ONGOING FLOODING OVER THE REGION.
WILL ISSUE ESF PRODUCT (HYDROLOGICAL OUTLOOK) TO ASSESS THE FLOODING
POTENTIAL.
LOOKS AS THOUGH THINGS WILL FINALLY DRY OUT BEHIND THE MONDAY
SYSTEM...AS UPPER FLOW FINALLY SWITCHES AROUND TO A MORE WNW
DIRECTION.
AS FAR AS TEMPS ARE CONCERNED...LOOK FOR CONTINUATION OF WELL ABOVE
NORMAL TEMPS...DAY AND NIGHT...UNTIL THE FRONTAL PASSAGE ON MONDAY.
MANY AREAS WILL REACH THE 70S SAT/SUN...AND WOULD NOT BE SURPRISED
TO SEE 80 IF THE SUN HAPPENS TO POP OUT FOR A FEW HOURS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...FLOOD WATCH IN EFFECT UNTIL 8 PM CDT FOR WABASH...EDWARDS...
WHITE...AND GALLATIN COUNTIES.
IN...FLOOD WATCH IN EFFECT UNTIL 8 PM FOR GIBSON...POSEY...
VANDERBURGH...AND PIKE COUNTIES.
&&
MEFFERT
Hazardous weather outlook, Mar 9, 5:35 PM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CST THU MAR 9 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-102345-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
535 PM CST THU MAR 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS EVENING.
THE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. A FEW
TORNADOES CANNOT BE RULED OUT.
ALSO...NORTHERN AREAS OF THE QUAD STATE REGION CAN EXPECT GUSTY
WINDS UP TO 40 MPH OUTSIDE OF ANY THUNDERSTORMS.
FINALLY...A FLOOD WATCH IS IN EFFECT THIS EVENING FOR PORTIONS OF
EXTREME SOUTHEAST ILLINOIS AND A SMALL PORTION OF SOUTHWEST
ILLINIOS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH
MONDAY OF NEXT WEEK. VERY LITTLE CHANGE IS EXPECTED IN THE UPPER
AIR WIND FLOW PATTERN. AS A RESULT...THERE WILL BE A CONTINUED
CHANCE OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD. HEAVY
RAINFALL WILL REMAIN A POSSIBILITY AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING...AND
POSSIBLY AGAIN OVER THE WEEKEND AND EARLY NEXT WEEK.
In the hours before
Local storm report, Mar 9, 8:28 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST HOPKINSVILLE 36.85N 87.49W
03/09/2006 M68 MPH CHRISTIAN KY LAW ENFORCEMENT
TREES REPORTED DOWN NEAR MIDTOWN MEDICAL CENTER.
&&
SMITTYLocal storm report, Mar 9, 8:39 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
03/09/2006 M63 MPH VANDERBURGH IN LAW ENFORCEMENT
&&
SMITTYLocal storm report, Mar 9, 8:43 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
843 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG GRACEY 36.88N 87.66W
03/09/2006 CHRISTIAN KY TRAINED SPOTTER
NUMEROUS TREES AND POWER LINES DOWN.
&&
SMITTYLocal storm report, Mar 9, 8:50 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
850 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG SIKESTON 36.88N 89.58W
03/09/2006 SCOTT MO TRAINED SPOTTER
SEMI TRAILER OVERTURNED. NUMEROUS TREES AND POWER LINES
DOWN ON NORTH SIDE OF TOWN. STEEPLE BLOWN OFF OF CHURCH
ONTO ROADWAY. AWNINGS BLOWN OFF AND WINDOWS BROKEN AT
NURSING HOME. MOBLE HOME MANUFACTURER REPORTED DAMAGE TO
ROOF AND OVERHEAD DOORS AND NUMEROUS MOBLE HOMES
OVERTURNED. NURSERY GREEN HOUSE PICKED UP AND OVERTURNED.
&&
SMITTYLocal storm report, Mar 9, 8:53 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
853 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG MORGANFIELD 37.68N 87.91W
03/09/2006 UNION KY TRAINED SPOTTER
TREES DOWN.
&&
SMITTYLocal storm report, Mar 9, 8:56 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
856 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG WHITESVILLE 37.68N 86.87W
03/09/2006 DAVIESS KY EMERGENCY MNGR
8 TO 10 TREES DOWN WITH ONE BARN BLOWN ACROSS ROAD ON
EDGE OF TOWN.
&&
SMITTYThunderstorm Wind, Daviess
- When
- March 9, 8:56 PM CST
- Where
- Daviess County, Whitesville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.683, -86.883
A large tobacco barn was blown across a road, and about a dozen trees were down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Arkansas, March 9, 20062 injured · $533,000 · F2 · 22 events
- Lightning Strike in Arkansas, March 9, 20061 death · $100,000 · 1 event
- Strong Wind in Louisiana, March 9, 20061 death · $50,000 · 1 event
- Damaging Winds in Mississippi, March 9, 20063 injured · $16 million · 80 kt wind · 4 events
- Flash Flood in Missouri, March 9, 20061 death · $25,000 · 1 event
- Flash Flood in Kentucky, March 9, 20061 death · $20,000 · 1 event
- Avalanche and Heavy Snow in Utah, March 9 to 13, 20061 death · 8 events
- Hail and Damaging Winds in Mississippi, March 9, 2006$10 million · 1 in hail · 3 events
- Tornado and Hail in Mississippi, March 9, 2006$900,000 · F1 · 15 events
- Damaging Wind in Mississippi, March 9, 2006$5.0 million · 80 kt wind · 1 event
- Tornado in Arkansas, March 9, 20064 injured · F2 · 1 event
- Damaging Winds and High Wind in Kentucky, March 9, 2006$369,000 · 90 kt wind · 44 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493531.